Alert archive / Oklahoma / River Flood Warnings in 2019
River Flood Warning 92, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Aug 1, 2019, 8:34 AM CDT for Ottawa County, Oklahoma. It took effect at Aug 1, 2019, 10:01 PM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2019, 8:34 AM CDT (13:34 UTC)
- In effect from
- Aug 1, 2019, 10:01 PM CDT
- Expired
- Aug 5, 2019, 12:27 AM CDT
- In force
- 3 days
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Commerce (COMO2).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
758 WGUS44 KTSA 011334 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 834 AM CDT Thu Aug 1 2019 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-012135- /O.NEW.KTSA.FL.W.0092.190802T1249Z-190805T0527Z/ /COMO2.2.ER.190802T1249Z.190803T1800Z.190804T2327Z.NO/ 834 AM CDT Thu Aug 1 2019 The National Weather Service in Tulsa has issued a * Flood Warning for The Neosho River near Commerce * from Friday morning to late Sunday night, or until the warning is cancelled. * At 7:30 AM Thursday, the stage was 7.64 feet. * Flood stage is 15.0 feet. * Moderate flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage Friday morning and continue to rise to near 19.4 feet by Saturday evening. The river is expected to fall below flood stage Sunday evening. * Impact...At 19.0 feet, low lying areas around Miami become cut off from easy access. Riverview Park experiences moderate flooding. State Highway 125 near the fairgrounds will be threatened. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
12 follow-up statements
559 WGUS84 KTSA 011854 FLSTSA Flood Statement National Weather Service Tulsa OK 154 PM CDT Thu Aug 1 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-020255- /O.EXT.KTSA.FL.W.0092.190802T0300Z-190805T1055Z/ /COMO2.2.ER.190802T0300Z.190804T0000Z.190805T0455Z.NO/ 154 PM CDT Thu Aug 1 2019 ...Flood Warning extended until late Sunday night... The Flood Warning continues for The Neosho River near Commerce. * from this evening to late Sunday night, or until the warning is cancelled. * At 1:30 PM Thursday, the stage was 10.80 feet. * Flood stage is 15.0 feet. * Moderate flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage tonight and continue to rise to near 21.5 feet by Saturday evening. The river is expected to fall below flood stage late Sunday evening. * Impact...At 22.0 feet, widespread flooding occurs along the Neosho River. Riverview Park becomes inundated and access roads to the Ottawa County Fairgrounds will be closed. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
013 WGUS84 KTSA 020147 FLSTSA Flood Statement National Weather Service Tulsa OK 847 PM CDT Thu Aug 1 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-020946- /O.EXT.KTSA.FL.W.0092.190802T0301Z-190806T0530Z/ /COMO2.2.ER.190802T0301Z.190804T0000Z.190805T2330Z.NO/ 847 PM CDT Thu Aug 1 2019 ...Flood Warning extended until late Monday night... The Flood Warning continues for The Neosho River near Commerce. * until late Monday night, or until the warning is cancelled. * At 8:30 PM Thursday, the stage was 14.28 feet. * Flood stage is 15.0 feet. * Moderate flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage tonight and continue to rise to near 21.5 feet by Saturday evening. The river is expected to fall below flood stage Monday evening. * Impact...At 22.0 feet, widespread flooding occurs along the Neosho River. Riverview Park becomes inundated and access roads to the Ottawa County Fairgrounds will be closed. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
586 WGUS84 KTSA 020711 FLSTSA Flood Statement National Weather Service Tulsa OK 211 AM CDT Fri Aug 2 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-021510- /O.EXT.KTSA.FL.W.0092.000000T0000Z-190806T0618Z/ /COMO2.2.ER.190802T0345Z.190804T1200Z.190806T0018Z.NO/ 211 AM CDT Fri Aug 2 2019 ...Flood Warning extended until late Monday night... The Flood Warning continues for The Neosho River near Commerce. * until late Monday night, or until the warning is cancelled. * At 1:30 AM Friday, the stage was 15.64 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 21.5 feet Sunday morning. The river is expected to fall below flood stage Monday evening. * Impact...At 22.0 feet, widespread flooding occurs along the Neosho River. Riverview Park becomes inundated and access roads to the Ottawa County Fairgrounds will be closed. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
148 WGUS84 KTSA 021326 FLSTSA Flood Statement National Weather Service Tulsa OK 826 AM CDT Fri Aug 2 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-022126- /O.EXT.KTSA.FL.W.0092.000000T0000Z-190804T0224Z/ /COMO2.2.ER.190802T0345Z.190803T0000Z.190803T2024Z.NO/ 826 AM CDT Fri Aug 2 2019 The Flood Warning continues for The Neosho River near Commerce. * until Saturday evening, or until the warning is cancelled. * At 7:30 AM Friday, the stage was 16.55 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 18.3 feet this evening. The river is expected to fall below flood stage Saturday afternoon. * Impact...At 18.0 feet, moderate agricultural flooding occurs with Riverview Park experiencing minor to moderate flooding. Low lying places around Miami may be cut off from easy access. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ Lacy
241 WGUS84 KTSA 021900 FLSTSA Flood Statement National Weather Service Tulsa OK 200 PM CDT Fri Aug 2 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-030259- /O.EXT.KTSA.FL.W.0092.000000T0000Z-190804T0750Z/ /COMO2.1.ER.190802T0345Z.190803T0000Z.190804T0150Z.NO/ 200 PM CDT Fri Aug 2 2019 ...Flood Warning extended until late Saturday night... The Flood Warning continues for The Neosho River near Commerce. * until late Saturday night, or until the warning is cancelled. * At 1:30 PM Friday, the stage was 17.06 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 17.3 feet Saturday before dawn. The river is expected to fall below flood stage Saturday evening. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
060 WGUS84 KTSA 030102 FLSTSA Flood Statement National Weather Service Tulsa OK 802 PM CDT Fri Aug 2 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-030901- /O.EXT.KTSA.FL.W.0092.000000T0000Z-190804T1525Z/ /COMO2.1.ER.190802T0345Z.190803T1200Z.190804T0925Z.NO/ 802 PM CDT Fri Aug 2 2019 ...Flood Warning extended until Sunday morning... The Flood Warning continues for The Neosho River near Commerce. * until Sunday morning, or until the warning is cancelled. * At 7:30 PM Friday, the stage was 17.21 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 17.3 feet Saturday morning. The river is expected to fall below flood stage early Sunday morning. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
464 WGUS84 KTSA 030819 FLSTSA Flood Statement National Weather Service Tulsa OK 319 AM CDT Sat Aug 3 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-031619- /O.CON.KTSA.FL.W.0092.000000T0000Z-190804T1525Z/ /COMO2.1.ER.190802T0345Z.190803T1200Z.190804T0925Z.NO/ 319 AM CDT Sat Aug 3 2019 The Flood Warning continues for The Neosho River near Commerce. * until Sunday morning, or until the warning is cancelled. * At 2:30 AM Saturday, the stage was 17.10 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 17.3 feet this morning. The river is expected to fall below flood stage early Sunday morning. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
424 WGUS84 KTSA 031334 FLSTSA Flood Statement National Weather Service Tulsa OK 834 AM CDT Sat Aug 3 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-032133- /O.EXT.KTSA.FL.W.0092.000000T0000Z-190804T0810Z/ /COMO2.1.ER.190802T0345Z.190803T0115Z.190804T0210Z.NO/ 834 AM CDT Sat Aug 3 2019 The Flood Warning continues for The Neosho River near Commerce. * until late tonight, or until the warning is cancelled. * At 7:30 AM Saturday, the stage was 16.78 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Neosho River near Commerce will continue falling to below flood stage by tonight. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ Lacy
157 WGUS84 KTSA 031848 FLSTSA Flood Statement National Weather Service Tulsa OK 148 PM CDT Sat Aug 3 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-040248- /O.EXT.KTSA.FL.W.0092.000000T0000Z-190804T0800Z/ /COMO2.1.ER.190802T0345Z.190803T0115Z.190804T0200Z.NO/ 148 PM CDT Sat Aug 3 2019 The Flood Warning continues for The Neosho River near Commerce. * until late tonight, or until the warning is cancelled. * At 1:30 PM Saturday, the stage was 16.25 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Neosho River near Commerce will continue falling to below flood stage by tonight. * Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ Lacy
291 WGUS84 KTSA 040037 FLSTSA Flood Statement National Weather Service Tulsa OK 737 PM CDT Sat Aug 3 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-040821- /O.EXT.KTSA.FL.W.0092.000000T0000Z-190804T0821Z/ /COMO2.1.ER.190802T0345Z.190803T0115Z.190804T0221Z.NO/ 737 PM CDT Sat Aug 3 2019 ...Flood Warning extended until late tonight... The Flood Warning continues for The Neosho River near Commerce. * until late tonight, or until the warning is cancelled. * At 6:30 PM Saturday, the stage was 15.6 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Forecast...The Neosho River near Commerce will continue falling to below flood stage later tonight. * Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
867 WGUS84 KTSA 040042 FLSTSA Flood Statement National Weather Service Tulsa OK 742 PM CDT Sat Aug 3 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-040835- /O.EXT.KTSA.FL.W.0092.000000T0000Z-190804T0835Z/ /COMO2.1.ER.190802T0345Z.190803T0115Z.190804T0235Z.NO/ 742 PM CDT Sat Aug 3 2019 ...Flood Warning extended until late tonight... The Flood Warning continues for The Neosho River near Commerce. * until late tonight, or until the warning is cancelled. * At 7:30 PM Saturday, the stage was 15.49 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Forecast...The Neosho River near Commerce will continue falling to below flood stage by tonight. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
781 WGUS84 KTSA 040842 FLSTSA Flood Statement National Weather Service Tulsa OK 342 AM CDT Sun Aug 4 2019 ...The Flood Warning has expired for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-040912- /O.EXP.KTSA.FL.W.0092.000000T0000Z-190804T0835Z/ /COMO2.1.ER.190802T0345Z.190803T0115Z.000000T0000Z.NO/ 342 AM CDT Sun Aug 4 2019 The Flood Warning has expired for The Neosho River near Commerce. * At 2:30 AM Sunday, the stage was 14.3 feet. * Flood stage is 15.0 feet. * Impact...At 14.0 feet, low lying areas along the river in Riverview Park are threatened by high water and faster flows are expected. Use extra caution or avoid recreational activities near the river. Interests near the river should continue to monitor later forecasts. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Aug 1, 6:19 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 1, 6:19 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 619 AM CDT Thu Aug 1 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Areas of showers and thunderstorms will impact the northwest Arkansas sites this morning, with coverage tapering off later this morning. Mainly VFR conditions are expected, although some areas of MVFR will be possible in and near storms. Additional thundestorms are expected to move into northeast Oklahoma and eventually northwest Arkansas tonight, mainly after 06Z. && .PREV DISCUSSION... /Issued 430 AM CDT Thu Aug 1 2019/ DISCUSSION... The southern extent of an MCS is brushing across northeast Oklahoma and northwest Arkansas early this morning. This scenario is expected to repeat itself each of the next two nights, with the focus for the heaviest rainfall shifting a bit more to the south and west each successive night. The latest model runs have generally trended a bit west and south with the MCS tracks over the next few days, with the National Blend of Models on the eastern side of the guidance envelope. Have raised pops and lowered temperatures a bit from the blend over the next few days, and if current model trends continue, higher pops may eventually be needed farther to the south and west. Heavy rainfall may also become a concern, and there is some potential for flooding with time, especially by Friday night into Saturday morning. Warmer and drier weather will return next week. A frontal boundary may approach the area by Tuesday night or Wednesday, but confidence is low, and thus will stick with the dry forecast offered by the blended solution. && .PRELIMINARY POINT TEMPS/POPS... TUL 92 73 88 71 / 30 50 40 70 FSM 88 72 85 70 / 50 20 40 70 MLC 91 73 89 71 / 10 10 40 50 BVO 91 71 86 69 / 30 70 40 70 FYV 84 68 79 66 / 80 40 60 70 BYV 86 68 80 65 / 90 40 70 70 MKO 89 71 86 70 / 20 40 40 70 MIO 87 69 82 68 / 80 90 70 80 F10 92 72 91 70 / 20 10 40 60 HHW 89 72 90 71 / 10 10 40 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, Aug 1, 4:52 AM CDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 AM CDT Thu Aug 1 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 AM CDT Thu Aug 1 2019 ...Periods of Heavy Rainfall Likely Today Through the Weekend... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Ongoing and again late tonight. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Late tonight. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Ongoing and again late tonight. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma. ONSET...This afternoon. DISCUSSION... Areas of showers and thunderstorms will persist this morning mainly across far northeast Oklahoma into northwest Arkansas. Significant severe weather is not expected, although the stronger storms could produce some gusty winds and small hail. Another thunderstorm complex will likely impact parts of northeast Oklahoma and northwest Arkansas late tonight. A few strong to severe storms will be possible, as well as locally heavy rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY and SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential. MONDAY through WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms will likely be ongoing Friday morning before decreasing in coverage during the afternoon. Additional thunderstorms are likely again Friday night and into Saturday. Periods of locally heavy rainfall are expected, along with potential flooding. Rain chances will taper off by Saturday night into Sunday morning. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 1, 3:12 AM CDT, 5 hours 22 minutes before
Special Weather Statement National Weather Service Tulsa OK 312 AM CDT Thu Aug 1 2019 OKZ057-058-010900- Craig OK-Ottawa OK- 312 AM CDT Thu Aug 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG AND OTTAWA COUNTIES UNTIL 400 AM CDT... At 311 AM CDT, a strong thunderstorm was located over Welch, moving southeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Miami... Baxter Springs... Commerce... Fairland... Afton... Quapaw... Welch... Bluejacket... Wyandotte... Treece... Picher... Narcissa... Ottawa... Peoria... Cardin... Twin Bridges State Park... This includes Interstate 44 between mile markers 291 and 321. LAT...LON 3700 9465 3671 9474 3666 9502 3700 9523 TIME...MOT...LOC 0811Z 304DEG 14KT 3689 9510
Special weather statement, Aug 1, 3:43 AM CDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
343 AM CDT Thu Aug 1 2019
OKZ057-058-062-063-010930-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
343 AM CDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...NORTHWESTERN
DELAWARE...SOUTHWESTERN OTTAWA AND NORTH CENTRAL MAYES COUNTIES UNTIL
430 AM CDT...
At 342 AM CDT, a strong thunderstorm was located 5 miles northwest of
White Oak, moving southeast at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Vinita... Afton...
Adair... Bernice...
Ketchum... Bluejacket...
Big Cabin... Pensacola...
Cleora... White Oak...
Bernice State Park... Pyramid Corners...
This includes Interstate 44 between mile markers 272 and 296.
LAT...LON 3665 9480 3639 9522 3656 9533 3660 9533
3660 9536 3671 9543 3685 9518
TIME...MOT...LOC 0842Z 322DEG 31KT 3669 9531The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:27 AM CDT | Special Weather Statement | TSA | Ottawa | 48 min |
| Aug 1, 2:49 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 56 min |
| Aug 1, 3:12 AM CDT | Special Weather Statement | TSA | Ottawa | 48 min |
| Aug 1, 3:43 AM CDT | Special Weather Statement | TSA | Craig | 47 min |
| Aug 1, 9:33 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 14 more | 55 hr |
Nearby
River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.